Tablets of the potassium citrate may cause a stone-like image: a case report


Onal B. , Citgez S. , Tansu N., Talat Z., Oner A.

UROLOGICAL RESEARCH, cilt.37, sa.3, ss.165-168, 2009 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 37 Konu: 3
  • Basım Tarihi: 2009
  • Doi Numarası: 10.1007/s00240-009-0188-2
  • Dergi Adı: UROLOGICAL RESEARCH
  • Sayfa Sayıları: ss.165-168

Özet

An 8-year-old girl with left proximal ureteral stone (4 mm) was referred to our hospital to treat with shock wave lithotripsy (SWL). Fifteen days after the first SWL session, a plain film of kidneys, ureters and bladder (KUB) demonstrated a new stone-like opacity (10 mm) on the left kidney location other than previous stone of 4 mm. We counseled with her parents and learned that she took a potassium citrate tablet 2 h before. Potassium citrate is a radio-opaque drug and may cause a stone-like image during the stone management. Urologists should consider this particularity of potassium citrate in patients using this drug to avoid unnecessary interventions. To our knowledge, this is the first case in the literature.